Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Semigroups of mappings with rigid Lipschitz constant


Author: Enrique Llorens-Fuster
Journal: Proc. Amer. Math. Soc. 130 (2002), 1407-1412
MSC (2000): Primary 47H10; Secondary 46B03, 46B20
DOI: https://doi.org/10.1090/S0002-9939-01-06333-X
Published electronically: October 5, 2001
MathSciNet review: 1879964
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that two well-known uniformly fixed point free lipschitzian semigroups of mappings have minimal Lipschitz constant on the positive part of the unit ball of $\ell_2$. This implies that a question raised by T. Kuczumow has a negative answer.


References [Enhancements On Off] (What's this?)

  • [B] Baillon, J.B., Quelques aspects de la théorie des points fixes dans les espaces de Banach, I, Séminaire d'Analyse Fonctionelle de l'Ecole Polytecnique, no. VII, 1978-79. MR 81d:47036
  • [D-L] Dowling, P.N., Lennard, C.J., Every nonreflexive subspace of $L^1[0,1]$ fails the fixed point property, Proc. A. M. S., 125 (1997), 443-446. MR 97d:46034
  • [G-J-L] García-Falset, J., Jiménez-Melado, A. and Llorens-Fuster, E., Isomorphically expansive mappings in $\ell_2$, Proc. A. M. S., 125 (1997), 2633-2636. MR 97j:47079
  • [G-K] Goebel, K. and Kirk, W.A., Topics in metric fixed point theory, Cambridge Univ. Pres., 1990. MR 92c:47070
  • [G-K-T, 1] Goebel, K., Kirk W.A. and Thele, R.L., A fixed point theorem for mappings whose iterate have uniform Lipschitz constant, Studia Math. XLVII, (1973), 135-140.
  • [G-K-T, 2] Goebel, K., Kirk W.A. and Thele, R.L., Uniformly Lipschitzian semigroups in Hilbert space, Canad. J. Math. 26 (1974), 1245-1256.
  • [K] Kakutani, S. Topological Properties of the Unit Sphere of a Hilbert space, Proc. Imp. Acad. Tokyo, 19 (1943), 269-271. MR 7:252l
  • [Lf] Lifschitz, E.A. Fixed point theorems for operators in strongly convex spaces, Voronez. Gos. Univ. Trudy Mat. Fak., 16 (1975), 23-28. MR 57:17401
  • [Li] Lim, T.C. Asymptotic centers and nonexpansive mapping in conjugate Banach spaces, Pacific J. of Math, 90 (1), (1980), 135-143. MR 82h:47052
  • [Ll] Llorens-Fuster, E. Renorming and minimal Lipschitz constants, Nonlinear Analysis, 47 (4), (2001), 2719-2730.
  • [Kc] Kuczumow, T. Opial's modulus and fixed points of semigroups of mappings Proc. Amer. Math. Soc. 127 (1999), 2671-2678. MR 99m:47064
  • [T] D. Tingley Noncontractive uniformly Lipschitzian semigroups in Hilbert space, Proc. A. M. S., 92, 3, (1984), 355-361. MR 85k:47015

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H10, 46B03, 46B20

Retrieve articles in all journals with MSC (2000): 47H10, 46B03, 46B20


Additional Information

Enrique Llorens-Fuster
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Baton 46100 Burjassot, Valencia, Spain
Email: enrique.llorens@uv.es

DOI: https://doi.org/10.1090/S0002-9939-01-06333-X
Keywords: Uniformly lipschitzian mappings, Lipschitz constant, fixed points
Received by editor(s): November 17, 2000
Published electronically: October 5, 2001
Additional Notes: The author was supported in part by a Grant from MCYT, BFM2000-0344-C02-02.
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society